Jump to content

Jedman: My history


Jedman

Recommended Posts

I was on Lexapro 10 mg for around 9 yrs. for depression. Quit 4 months(July 2014) ago after a short tapering period (2-3weeks). Although I was relatively stable, I decided to quit to go " all natural" without the meds. I envisoned it as a breakthrough and a milestone since I've been on meds since my teens. I had waves of dizzyness that lasted around 2 months, then I had flu-like symptons for the last 2 months. This last month I've been really depressed with obsessive thoughts, hopelessness, low self esteem, irritability, crying spells, etc. I have began to wonder if getting off Lexapro was the right decision. Should I go back or shoudl I push through? Thanks for your input!

Link to comment
  • Moderator Emeritus

Hi Jedman, wecome to SA. Sadly you tapered far too fast, it was the same as going cold turkey after 9 years

on lexapro.  Not blaming you, I did the same thing with effexor and many other drugs long before I found this site. 

At 4 months off there is a slight possibility that reinstating a very small dose of lexapro could help your withdrawal 

symptoms.  No-one ever wants to start the drugs again but it is the only way to ease withdrawal.   A tiny dose of

0.5mg could be enough. Then when you have stabilised you could start a slow taper off that small amount.

Lexapro is available in a liquid which is easier to taper the low doses. 

 

A topic on reinstating to stop withdrawal, I see you have already been there, if you read the whole thread it will help you to 

understand that reinstating is to alleviate withdrawal and not because of 'relapse' or return of depression. It is because the 

drugs make changes in the brain and nervous system, then when they are stopped too soon they are thrown into chaos.

Reinstating smooths things out again ready for a slow taper when the drug is taken away very very gradually so the brain

can adjust as the dose goes down. http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

Here is out topic on tapering lexapro  http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/

 

It would help if you could put your drug history in your signature strip so we can see at a glance what you have been on and

how / when you tapered.  This post tells you how to do that. http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/  

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy